MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP TONSIL PACK

MEDLINE INDUSTRIES LP TONSIL PACK
Model Number DYNJ908452
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported by the facility that during the beginning of a tonsillectomy /adenoidectomy, the surgeon stated that when he activated the bovie he witnessed a visible flame for a split second and removed the device from service.The surgical team changed the bovie pencil, tip, cautery pad and electrocautery machine before carrying on with the procedure.There was reportedly no visible injury to the patient and no impact on the procedure being performed, the procedure was able to be completed.It was reported that the device was set to 30 cut/30 coag.No additional information is available.A sample was received for evaluation.The customer returned one cautery pencil and cautery tip as a sample for our investigation.The rest of the pack was not received at this time.The end user reportedly noted a flame coming from the bovie tip.The sample was observed with dark char on the end of the cautery tip and the clear insulation appears slightly deformed, a definitive root cause was not able to be established.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that during the beginning of a tonsillectomy/adenoidectomy, the surgeon noticed a small flame at the tip of the bovie when he activated the device.No injury was noted to the patient, the device was immediately removed from service and replaced with a new bovie pencil.

Brand Name
TONSIL PACK
Common Device Name
TONSIL PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
karen trutsch
three lakes drive
northfield, IL 60093
MDR Report Key14776779
Report Number1423395-2022-00024
Device Sequence Number12030554
Product Code OGR
UDI-Device Identifier10195327073602
UDI-Public10195327073602
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ908452
Device Catalogue NumberDYNJ908452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Initial Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 YR
Patient SexFemale
Patient Weight18 KG